MAUDE Adverse Event Report: MEDLINE INDUSTRIES, INC.; XRAY DETECTABLE GAUZE FROM LAMINECTOMY SPINE PACK

MEDLINE INDUSTRIES, INC.; XRAY DETECTABLE GAUZE FROM LAMINECTOMY SPINE PACK
Catalog Number DYNJ904139D
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that in the middle of a lumbar fusion procedure, hair was noted in one of the x-ray detectable sponges.This x-ray detectable sponge that reportedly has hair woven into it was in the middle of the pack of sponges.Prior to the case, the sponges were reportedly not inspected due to not having the time to thoroughly look through every single item in the custom surgical pack.It was reported that the sponge with hair did not reach the patient's open wound because hair was noticed before the surgeon used the sponge.However, the scrub staff reportedly had touched the sponges and had been touching all of the implants that were used for the procedure.The sponge with hair was immediately taken off the surgical field and the patient's surgical site was thoroughly irrigated.General anesthesia was used; however, there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.No impact to the patient, the procedure, or the total length of the procedure was reported.Due to reported need for irrigation and in an abundance of caution, this medwatch is being filed.The sample is not available to be returned for evaluation.A root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that in the middle of a lumbar fusion procedure, hair was noted in one of the x-ray detectable sponges.

Common Device Name
XRAY DETECTABLE GAUZE FROM LAMINECTOMY SPINE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES, INC.
three lakes drive
northfield IL 60093
MDR Report Key7921974
Report Number1423395-2018-00050
Device Sequence Number13883680
Product Code OJH
UDI-Device Identifier10889942889990
UDI-Public10889942889990
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ904139D
Device Lot Number18FBS220
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight82